×

zbMATH — the first resource for mathematics

On the measure of noncompactness and approximation numbers of a class of Volterra integral operators. (English. Russian original) Zbl 0815.45006
Russ. Acad. Sci., Dokl., Math. 47, No. 3, 618-623 (1993); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk 330, No. 6, 700-703 (1993).
This paper gives sharp estimates on the measure of noncompactness of integral operators of the form \(Kf(x) = v(x) \int_ 0^ x k(x,y)f(y)u(y)dy\), acting from the Lebesgue space \(L^ p (\mathbb{R}^ +)\) to the Lebesgue space \(L^ q (\mathbb{R}^ +)\), with \(1 < p \leq q < \infty\). In addition, the behavior of the approximation numbers \(\alpha_ m (K)\) is investigated in the case where \(p = q = 2\) and \(K(x,y) = P_ n(x - y)\) with \(P_ n\) a polynomial of degree \(n\).
For \(n = 1\) sharp results are obtained, and an example is given where \(v\) and \(u\) are exponentials. The kernel \(k(x,y)\) is supposed to be nondecreasing with respect to \(x\) and nonincreasing with respect to \(y\), and to satisfy certain global bounds.
Reviewer: O.Staffans (Espoo)

MSC:
45P05 Integral operators
47G10 Integral operators
47B07 Linear operators defined by compactness properties
45D05 Volterra integral equations
PDF BibTeX XML Cite